MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BILOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0

ENCORE MEDICAL L.P. BILOX DELTA HIP; HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Model Number 400-03-323
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to dislocation.The previous surgery and the revision detailed in this investigation occurred over 30 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.A review of the device history records showed no non-conforming material reports associated with the main contributor component listed in the complaint.The device and its applicable concomitant devices were within their respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device (s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this investigation that indicate that the reported device (s) was the source or had a direct connection with the patient's event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are: poor bone density, inadequate soft tissue support, patient bone deterioration, excessive range of motion, degenerative bone disease, patient activities or trauma.Due to the short time between the previous and revision surgery, the event may have been possibly occurred due to improper implant selection, patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to dislocaiton.

Brand Name
BILOX DELTA HIP
Common Device Name
HEAD, FEMORAL, CERAMIC, BILOX DELTA, 32MM +4.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8746736
Report Number1644408-2019-00593
Device Sequence Number1999546
Product Code LZO
UDI-Device Identifier00888912076104
UDI-Public(01)00888912076104
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K082844
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model Number400-03-323
Device Catalogue Number400-03-323
Device Lot Number862B1107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR